Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 206, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 14, 2015, 10:50 AM CDT for 4 counties in Missouri. It was in force for 40 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2015, 10:50 AM CDT (15:50 UTC)
- Expired
- Jul 14, 2015, 11:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cedar County, MO, Dade County, MO, Greene County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 32 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 10:50 AM CDT | TSTM WND DMG | 3 S Umber View Heights, MO | TWO INCH DIAMETER LIMBS DOWN. |
| Jul 14, 11:03 AM CDT | TSTM WND DMG | 3 Wnw Pleasant Hope, MO | TREE DAMAGE REPORTED NEAR THE INTERSECTIONS OF COUNTY ROADS S170 AND E530. |
| Jul 14, 11:05 AM CDT | TSTM WND DMG | Bolivar, MO | POWER LINES AND 5 INCH DIAMETER LIMB DOWN ALONG BUFFALO ROAD IN TOWN. |
| Jul 14, 11:10 AM CDT | TSTM WND GST 60 | 4 Sse Bolivar, MO | NICKLE HAIL ALSO REPORTED WITH THE WIND GUST. |
| Jul 14, 11:31 AM CDT | TSTM WND GST 60 | 3 Nw Ebenezer, MO | A FEW TREES REPORTED DOWN NEAR FARM ROAD 34 AND HIGHWAY 13. |
| Jul 14, 11:31 AM CDT | HAIL 1 | 4 Ene Morrisville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2044 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
724
WUUS53 KSGF 141550
SVRSGF
MOC039-057-077-167-141630-
/O.NEW.KSGF.SV.W.0206.150714T1550Z-150714T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1050 AM CDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
DADE COUNTY IN SOUTHWEST MISSOURI...
NORTHERN GREENE COUNTY IN SOUTHWEST MISSOURI...
POLK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1130 AM CDT
* AT 1046 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
SOUTHWEST OF FAIR PLAY...AND MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOLIVAR...FAIR PLAY...GREENFIELD...MORRISVILLE...PLEASANT HOPE...
STOCKTON AND WALNUT GROVE.
THIS WARNING ALSO INCLUDES STOCKTON LAKE AND STOCKTON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3734 9364 3740 9404 3782 9382 3769 9318
3729 9318
TIME...MOT...LOC 1550Z 293DEG 42KT 3752 9367
HAIL...0.88IN
WIND...60MPH
$$
BOXELL1 follow-up statement
137
WWUS53 KSGF 141604
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1104 AM CDT TUE JUL 14 2015
MOC039-057-077-167-141630-
/O.CON.KSGF.SV.W.0206.000000T0000Z-150714T1630Z/
CEDAR MO-GREENE MO-POLK MO-DADE MO-
1104 AM CDT TUE JUL 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DADE...POLK...NORTHERN GREENE AND EASTERN CEDAR COUNTIES UNTIL 1130
AM CDT...
AT 1102 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WALNUT
GROVE...AND MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOLIVAR...FAIR PLAY...MORRISVILLE...PLEASANT HOPE...STOCKTON AND
WALNUT GROVE.
THIS WARNING ALSO INCLUDES STOCKTON LAKE AND STOCKTON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3735 9372 3747 9385 3782 9382 3769 9318
3729 9318
TIME...MOT...LOC 1605Z 293DEG 42KT 3745 9347
HAIL...0.88IN
WIND...60MPH
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 5:45 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 14, 5:45 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 AM CDT Tue Jul 14 2015
...Update to Aviation Discussion...
.SHORT TERM...(Today and Tonight)
Issued at 250 AM CDT TUE JUL 14 2015
A very warm and muggy night was in progress across the Ozarks and
Osage Plains early this Tuesday morning with temperatures in the
upper 70s to lower 80s. The isolated convection that developed
across central Missouri along a weak boundary Monday evening
dissipated before arriving to the Ozarks and another cluster or
storms was ongoing in central Kansas.
Another hot and humid day is in store. The weak boundary will sag
southward into the area later today and tonight in response to the
shortwave trough tracking into the northeastern U.S. Meanwhile the
upper ridge will hold strong over our region and even begin to
expand northward.
Expect afternoon high temperatures will be quite similar to the
past couple of days with readings in the lower to middle 90s.
Surface dewpoints will again range in the lower to middle 70s.
Dewpoints could a bit higher into the upper 70s at some locations today
as result of moisture pooling ahead and along the sagging
boundary.
Forecast heat indicies will climb into the 101 to 109 range area
wide with the highest readings across the Osage Plains from
southeastern Kansas into west central Missouri. Heat index values
will be a bit lower across the eastern Ozarks.
With heat index values forecast to approach or reach 105 on
consecutive days the Heat Advisory will be expanded across the
remainder of the Missouri Ozarks for today.
Intense surface heating will result in strong instability today.
However the lack of forcing and warm mid level temperatures will
be an inhibiting factor for convective development. However with
that said an isolated storm cannot be ruled out mainly across
central Missouri.
The weak boundary will sag farther southward into the area
tonight. We will have to monitor the potential for some convective
development tonight along the boundary but that prospect looks low
at this time due to a modest low level jet at best.
.LONG TERM...(Wednesday through Monday)
Issued at 250 AM CDT TUE JUL 14 2015
Seasonably hot and humid weather will be the story heading through
the remainder of the week and into the weekend as our area remains
under the influence of the subtropical ridge.
The weak boundary or axis of surface convergence will be oriented
northwest to southeast across the area Wednesday. This along with
a weak perturbation tracking along the northern periphery of the
ridge may be enough to spark isolated convection Wednesday
afternoon into Wednesday night mainly across the eastern Ozarks.
For the most part the weather looks dry into the weekend outside
of a stray shower or thunderstorm with the next front and
legitimate chance of rain arriving early next week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 543 AM CDT TUE JUL 14 2015
For the KSGF, KJLN, and KBBG TAFS: Storms are currently located
across central Kansas early this morning. These storms may hold
together into west central Missouri later this morning, but are
generally expected to remain north of the TAF sites. An isolated
storm affecting a TAF site is not totally out of the questions,
but confidence in this occurring is very low and did not mention
any convection in the TAFS.
Otherwise, mid to high level clouds will spread across the TAF
sites this morning into early this afternoon. Skies will then clear
later this afternoon into this evening. Winds will be out of the
southwest today becoming light and variable overnight.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY until 9 PM CDT this evening FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...HEAT ADVISORY until 9 PM CDT this evening FOR KSZ073-097-101.
&&
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...WiseHazardous weather outlook, Jul 14, 9:19 AM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 919 AM CDT TUE JUL 14 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151430- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 919 AM CDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. SIGNIFICANT EXCESSIVE HEAT RISK. DISCUSSION... A SMALL CLUSTER OF THUNDERSTORMS WILL CONTINUE MOVING INTO SOUTHEAST KANSAS AND WESTERN MISSOURI THIS MORNING. THUNDERSTORM WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE WITH THESE STORMS. THERE IS SOME UNCERTAINTY AS TO HOW FAR EAST THIS CLUSTER OF STORMS WILL MOVE THIS MORNING. ADDITIONAL ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE AREA. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 102 TO 109 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED STORMS MAY DEVELOP WEDNESDAY MAINLY ACROSS THE EASTERN OZARKS. THE NEXT CHANCE OF STORMS WILL DEVELOP EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR SOUTHEAST KANSAS AND WESTERN MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BURCHFIELD
In the hours before
Local storm report, Jul 14, 9:46 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
946 AM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG 4 N REDFIELD 37.90N 94.88W
07/14/2015 BOURBON KS LAW ENFORCEMENT
TREES REPORTED DOWN ON COUNTY ROAD 125 BETWEEN REDFIELD
AND MAPLETON.
0938 AM TSTM WND DMG FORT SCOTT 37.84N 94.71W
07/14/2015 BOURBON KS LAW ENFORCEMENT
POWER LINES REPORTED DOWN IN TOWN.
&&
HATCHLocal storm report, Jul 14, 9:56 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 AM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM HAIL DEERFIELD 37.84N 94.51W
07/14/2015 E0.88 INCH VERNON MO PUBLIC
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:42 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 48 min |
| Jul 14, 10:11 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 49 min |
| Jul 14, 11:08 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 52 min |
| Jul 14, 11:47 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Douglas, Greene, Howell, Laclede and 3 more | 58 min |
| Jul 14, 12:40 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 1 more | 65 min |
| Jul 14, 1:25 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.